hi all About Stalevo

hi all

can somebody stop me from thinking im mad .does any one else feel unwell all the time on Stalevo. I also take 2 fludocortosone for low blood pressure cause by Stalevo and 1 asilect dailey which i don't think makes me feel rough as had the feelin of been unwell before taking it.please let me no ive had so many meds think the consultant and husband thinks its in my mind affects my balance so much cant drive. and up to 3 weeks ago was going out.

11 Replies

oldestnewest
  • There is one way to find out if it is the Stalevo. Stop taking it for a while and see if you feel better. I got very depressed on Stalevo.

  • I tried Stalevo & it did not suit me. Apparently it was the entacapoone which caused the unwanted side-effects. I changed to Sinemet & contued taking Requip. The best med for controlling RLS & tremor for me was Orphenadrine. I took this successfully for 3+ yrs before memory problems set in. I'm 9 yrs dx, just 65 - how long have been dxd & how old are you?

  • Does dx mean diagnosed? I've been on sinemet for 20 years for the stiffness, never had tremors, am 67. For mild rls I just take 250mg of magnesium, over the counter.

  • Yes,

    dx = diagnose(d)

    Sorry for that - we should perhaps have a glossary of abbreviations & odd terms. I am now 66 & 10yrs dx. Requip is the only drug I have taken consistently (after my PD Meds trial on Sinemet for 4 weeks & 2 yrs alternative treatments). I have been prescribed many different drugs for a variety of symptoms over time & I have come to the conclusion that it is not always the meds which can cause ad reactions - sometimes it is the binding agent in the pills or the coating or another additive. That is of course on top of the fact that we all react differently to different meds or even to the same drugs at different times.

  • Hi Linda,

    You will probably have had PD for some time before dx - most of us have. I am still left side only. Is yours all over? So many questions. You can find my profile on this site & I will message you so we can swop info privately if you like. Remember you are not alone!!

  • Don't just stop it just wean it down week by week as sudden withdrawal is dangerous. You may do better on lower dosages or a different dose altogether.

  • stalevo did not agree with me. there are dopamine receptors in the intestine and I think the entacapone prevents it from being absorbed there so more can be absorbed by the brain. I think my gut needs it more since I have visceral off. I become frozen from waist down, super dystonia in inner thigh tendon, sometimes cannot even pee! Stalevo made all body secretions orange, had to RUN for bathroom and never made it. Plus it wore off INSTANTLY after 2 1/2 hours. WHen I went back on sinemet I had to up the dose. After 11 years, I'm on 5 sinemet 25/100 plus 2 sinemet CR broken in half.

  • IPd are all individual and it can take 3 or 4 different medications to get it right stalevo is a medication you either get on with or you don't just ask your neurologist to try do ethi g else

  • Linda, you don't say how much medication you are taking. I am on Stalevo (5 a day). I also have low blood pressure and tried Fludrocortisone but It didn't appear to have any effect. I didn't think the low BP was caused by the Stalevo - I have a slow heart rate, usually around 60 but a recent check by the doc showed 48!

    I have started mixing the Stalevo with Sinemet to see what effect this has - I have noticed a very steep drop off after Stalevo - but why do I not notice any drop off first thing in the morning after several hours asleep without medication?

    I don't know anything about Azilect but I read that it can cause high BP so maybe this is clashing with the Fludrocortisone?

  • I don't think it's the azilect because I'm on sinemet and blood pressure was very high in the morning. Haven't checked lately.

  • What side effects did you experience taking entacapone?

You may also like...